The use of the asymptotic expansion to speed up the computation of a series of spherical harmonics

J.C. de Munck, J.C. de Munck, M.S. Hämäläinen, M.J. Peters

Research output: Contribution to journalArticleAcademic

8 Citations (Scopus)
196 Downloads (Pure)


When a function is expressed as an infinite series of spherical harmonics the convergence can be accelerated by subtracting its asymptotic expansion and adding it in analytically closed form. In the present article this technique is applied to two biophysical cases: to the potential distribution in a spherically symmetric volume conductor and to the covariance matrix of biomagnetic measurements.
Original languageUndefined
Pages (from-to)83-87
Number of pages5
JournalClinical physics and physiological measurement
Issue numberSuppl. A
Publication statusPublished - 1991


  • METIS-129057
  • IR-97888

Cite this